MAUDE Adverse Event Report: REFER TO SECTION H10 MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 MICRUSFRAME18 11MM X 37CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR181137
Medical Device Problem Codes Off-Label Use (1494); Premature Separation (4045)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Lot: the product lot number was not provided.Concomitant medical products (due to character limitation): progreat (terumo) microcatheter.Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The event is considered a "serious injury" since the detachment within the microcatheter required additional intervention to implant the coil within the aneurysm.(b)(4).The product is not available for evaluation and testing.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an isolated common hepatic artery aneurysm, the 11mm x 37cm micrusframe18 (mfr181137/unk lot) thermo-mechanical coil was inserted into the progreat (terumo) microcatheter and the embolic coil prematurely detached in the microcatheter.The coil was implanted by flushing the microcatheter.Some pushable coils were placed and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.An enpower dcb2 detachment control box was also used in the case.The product will not be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected sections: h6 (conclusion) - remove code "known inherent risk of device" (code: 22).Section b5: additional information received indicated that the lot number of the 11mm x 37cm micrusframe18 (mfr181137) is unknown.No additional intervention other than flushing the catheter was performed to place the coil in the aneurysm.There was no evidence of flow restriction/reduction as a result of the event.The product was prepped and handled according to the instructions for use (ifu) guidelines, but the user reportedly did not maintain an adequate continuous flush through the microcatheter.The user did not apply undue force when handling the device.The concomitant microcatheter is not available for evaluation.No additional information could be obtained.E1 - initial reporter: (b)(4).As reported by a healthcare professional, during a coil embolization of an isolated common hepatic artery aneurysm, the 9mm x 33cm micrusframe 18 (mfr180933/s13309) thermo-mechanical coil was selected for use as an anchoring coil and was inserted into the introducer, but the coil could not be advanced completely through the introducer.The coil would not exit the introducer.The coil was replaced with an 11mm x 37cm micrusframe18 (mfr181137/unk lot) and the coil was inserted into the progreat (terumo) microcatheter.The coil prematurely detached in the microcatheter and the coil was implanted by flushing the microcatheter.No additional intervention other than flushing the catheter was performed to place the coil in the aneurysm.Some pushable coils were placed and the procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The event did not result in reduction of blood flow.The complaint products were new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu).No visible product damage was noted prior to the event.The products were prepped and handled according to the ifu guidelines, but the user did not maintain an adequate continuous flush through the microcatheter.Excessive force had not been applied when handling the product.An enpower dcb2 detachment control box was also used in the case.No additional information could be obtained.The 11mm x 37cm micrusframe18 was not returned for evaluation.In addition, the sterile lot number was not available; therefore, a review of the manufacturing documentation could not be performed.Premature detachment of the coil is a known potential product failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.The root cause of the event cannot be determined based on the minimal information provided.It is unknown if there was resistance between the coil and the microcatheter that may have contributed to the premature detachment, but additional information received indicated that an adequate continuous flush was not maintained through the microcatheter.Per the ifu, ¿if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.¿ the ifu also states that the microcoil delivery system is intended for endovascular embolization of intracranial aneurysms.The product was used in the common hepatic artery.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.In addition, without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that procedural and handling factors, including device manipulation, interaction with the concomitant microcatheter, and insufficient flush, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
MICRUSFRAME18 11MM X 37CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8067440
Report Number3008114965-2018-00798
Device Sequence Number11378201
Product Code KRD
UDI-Device Identifier10886704078074
UDI-Public10886704078074
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMFR181137
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO SECTION H10
Outcome Attributed to Adverse Event Required Intervention;